Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS Houston/Galveston, TX

March 20, 2006Montgomery County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 20, 2006, 10:59 AM CST for Montgomery County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2006, 10:59 AM CST (16:59 UTC)
Expired
Mar 20, 2006, 11:30 AM CST
In force
31 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Montgomery County, TX

The radar

The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 10:15 AM CST, 44 minutes earlier.

Area forecast discussion, Mar 20, 10:15 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1015 AM CST MON MAR 20 2006

.DISCUSSION...
SCATTERED CONVECTION MAINLY NEAR AND ALONG DRY LINE EXTENDING FROM
NEAR GRAPELAND TO NEW WAVERLY TO EL CAMPO. THIS LINE HAS BEEN
PUSHING EAST NEAR 30 MPH WHILE INDIVIDUAL CELLS MOVING RAPIDLY
TO THE NORTHEAST NEAR 50 MPH. UPDATED 1ST PERIOD OF ZFPHGX WITH
TORNADO WATCH 101 EXPIRING AT 10 AM LOCAL. ADJUSTED POPS ACCORDING
TO CURRENT CONVECTIVE TRENDS. OTHERWISE...FORECAST PACKAGE ON
TRACK. 37

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      80  43  65  38  65 /  20   0   0   0  10
HOUSTON (IAH)              81  48  68  40  66 /  40   0   0   0  10
GALVESTON (GLS)            80  57  66  49  66 /  40   0   0   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     COLORADO...JACKSON...MATAGORDA...AND WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM MONDAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM.

&&
Hazardous weather outlook, Mar 20, 6:37 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
637 AM CST MON MAR 20 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-211245-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
637 AM CST MON MAR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL COME TO AN END THIS
MORNING. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL OR AN
ISOLATED TORNADO BEFORE 10 AM OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 4:14 AM CSTTornado WarningHGXMontgomery31 min
Mar 20, 4:52 AM CSTTornado WarningHGXSan Jacinto8 min
Mar 20, 5:05 AM CSTSpecial Marine WarningHGX55 min
Mar 20, 5:56 AM CSTSpecial Marine WarningHGX64 min
Mar 20, 7:14 AM CSTSevere Thunderstorm WarningHGXHarris, Montgomery31 min
Mar 20, 9:37 AM CSTSevere Thunderstorm WarningHGXGrimes, Waller23 min
Mar 20, 10:39 AM CSTSevere Thunderstorm WarningHGXHarris36 min
Mar 20, 11:15 AM CSTSevere Thunderstorm WarningHGXLiberty30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.